MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); BALLOON CATHETER
Model Number BC0411XC-B
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is underway.
 
Event or Problem Description
It was reported that after positioning a scepter xc balloon in the common carotid artery, the balloon did not inflate.The balloon catheter was removed, and was observed to be broken into two (2) separate pieces.All portions of the balloon were removed from the patient.There was no reported patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Analysis of the catheter revealed that the proximal 42.5cm of the catheter was noted to be separated from the distal end.Based on the investigation and provided information, the complaint of a separated catheter can be confirmed.The specific root cause of this complaint is unknown, although the device exhibits evidence that rotation of a stopcock over the balloon catheter split through layers of pebax, coils, and the ptfe.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6488871
Report Number2032493-2017-00087
Device Sequence Number18853694
Product Code MJN
UDI-Device Identifier00810170018565
UDI-Public(01)00810170018565(11)160920(17)190831(10)16092022
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2019
Device Model NumberBC0411XC-B
Device Lot Number16092022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by Manufacturer03/13/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR